MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Zonular Dehiscence (2698)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted.The reason for explant is unknown.Patient status is unknown.Through follow-up with the facility, it was learned that the surgeon fully inserted the lens and the patient had some sort of "reaction to it", therefore it was removed in the same procedure and replaced with an anterior chamber lens.The patient's operative report for the left eye cataract surgery was also received, which reported that there were no complications.The description of the procedure included the surgeon's standard pre-operative and intra-operative surgery steps which were followed.Zonular dehisense was noted.A capsular tension ring was placed.Half of the nucleus was removed via phacoemulsification.For improved capsular support an iol placement was attempted without success.The iol explanted without difficulty.Anterior vitrectomy was performed with a combination of vitrector and scissors at the wound.An anterior chamber (ac) iol (non j&j iol, 18.5 diopter) was placed and the wound was closed with a 10-0 nylon sutures.The patient was discharged with same day follow-up with retinal specialist.The incision sites were hydrated with bss and annula.One vial of omidria was used in the irrigation bottle throughout the case.The incision was inspected with a wekcel sponge and were found to be water tight.The eye was inspected and the ac was deep, the pupil round, and the lens was in good position.Several drops of antibiotics were instilled in the patient's eye.The operated eye was then covered with a fox shield.The patient tolerated the procedure well and was transferred to recovery in good condition.Moxifloxacin 0.25ml was placed in the ac and dextenza 0.4mg was placed in inferior puncta for pain management.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h6: health effect: impact code: 4625 unplanned vitrectomy, 4625 sutures.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaints for this production order number have been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20068393
Report Number3012236936-2024-000235
Device Sequence Number8663042
Product Code HQL
UDI-Device Identifier05050474731820
UDI-Public(01)05050474731820(17)261113
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Initial Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RINGJECT, PR1600O49331, (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American